Funnel Cloud, Polk
- When
- June 18, 11:15 AM PST to 11:20 AM PST
- Where
- Polk County, Rickreall
- Reported by
- Social Media
- Coordinates
- 44.930, -123.230
Video of a funnel cloud over Rickreall, Oregon was shared over Social Media.
Upper-level low off the Coast of Washington and Oregon brought showers and thunderstorms to southwest Washington. These storms produced one funnel cloud over Rickreall, Oregon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
Upper-level low off the Coast of Washington and Oregon brought showers and thunderstorms to southwest Washington. These storms produced one funnel cloud over Rickreall, Oregon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jun 18, 8:21 AM PST, 2 hours 54 minutes earlier.
Area Forecast Discussion National Weather Service Portland OR 921 AM PDT Sat Jun 18 2016 .SYNOPSIS...Peaky upper low offshore will keep a threat of showers around the region today and possibly Sunday. But overall trend is for decreasing threat after today. Will see warmer and likely drier for Monday, but then another upper low approaches by Tue and Wed for renewed threat of showers. At least temperatures remain mild. && .SHORT TERM...(Today through Monday)...Forecast challenge has been and continues to be focused on a rather pesky upper low that remains just off Oregon coast. Showers and isolated thunderstorms rotating around this low will continue to move onshore today. Earlier this am, waterspout occurred just offshore of Cape Disappointment. Based on local studies of waterspouts associated with upper lows, the potential for additional waterspouts is somewhat elevated. Current NOWcast and marine statements will cover this potential for today. Elsewhere, An upper level shortwave circulating around the low now pushing into NW Calif/SW Oregon. This provided the earlier showers and thunderstorm over the central and south Willamette Valley and nearby Cascades foothills. But the trend has been steering any new convection in that area to be carried eastward over the Cascades. So, weather across region today will be much like past few days, with scattered showers and isolated thunderstorms to pop again, with threat spreading into the interior this afternoon as air mass in that area destabilizes. Best chance will be along the coast, and inland areas to north of Salem. Forecast challenges have been tough, with models trending to moving the low out of the region too fast. Now, GFS and ECMWF now want to keep the upper low off the Washington Coast through Monday, and lift it eastward on Tue. If so, this will keep shower threat intact for the region for Sunday and Monday, but overall trend to be a decreasing chance. No changes to forecasts this am, but may very well add some chance of showers for the region for Sun and Mon. Will look more at this scenario as morning models arrive. /Rockey. .LONG TERM...(Tuesday through Friday)...An upper low will move over the region Tuesday resulting in cloudier and cooler weather with temperatures near the seasonal norms. An upper low over the Gulf of Alaska will move south towards the Oregon coast Wednesday for increasing chances for rain showers Wednesday and Thursday. The upper low will begin to move inland over the region Friday. TJ && .AVIATION...Scattered showers and thunderstorms will continue to impact the region through this afternoon. A thunderstorm south of KONP will continue to slowly move onshore this morning so decided to add a brief period of VCTS to the TAF. Several other lines of storms over the coastal waters have produced occasional lightning this morning so a period of VCTS may be needed at KAST later this morning. Showers in the interior have generally pushed into the Cascade foothills this morning. However, showers and the threat of thunderstorms will increase across the interior later today due to diurnal heating. The coast remains mostly MVFR this morning with brief periods of VFR cigs. Expect conditions on the coast to become predominately VFR later this afternoon, with VFR conditions continuing through Sun morning. The interior will likely remain VFR the next 24 hours. However, brief period of MVFR cigs and vsbys will be possible under heavier showers along with erratic gusty winds. KPDX AND APPROACHES...Predominately VFR the next 24 hours. Showers will increase in coverage after 18Z, with a slight chance of VCTS after 21Z. Heavier showers could produce brief periods of MVFR cigs and vsbys and erratic gusty winds. /64 && .MARINE...Scattered showers and thunderstorms will continue over the waters through early this afternoon. Some of these storms may produce frequent lightning, erratic gusty winds to 35 kt, and brief periods of heavy rain. It is also be possible that a brief waterspout could occur with any thunderstorm. /64 Otherwise, relatively benign conditions this afternoon through tonight. High pressure building over the waters and the development of a thermal low over northern California will bring summer-like gusty northerly winds Sunday afternoon through Monday. With background swells relatively benign expect seas to become somewhat steep and choppy, building up to 6 to 7 ft Sunday evening into Monday. There is some uncertainty on how long this pattern will continue into next week as this seems to change with every new run of the models. There does seem to be a decent chance another upper-level low pressure system will move into the northeast Pacific and weaken winds mid- week either on Tuesday or Wednesday. -McCoy && .PQR WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. PZ...None. && Interact with us via social media: www.facebook.com/NWSPortland www.twitter.com/NWSPortland This discussion is for Northwest Oregon and Southwest Washington from the Cascade crest to 60 nautical miles offshore. The area is commonly referred to as the forecast area.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
733 AM PDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM WATER SPOUT 1 WSW CAPE DISAPPOINTME 46.26N 124.10W
06/18/2016 PZZ250 WA TRAINED SPOTTER
WATERSPOUT FROM 715 AM TO ABOUT 725 AM...JUST OFFSHORE
FROM CAPE DISAPPOINTMENT. CONFIRMED BY US COAST GUARD.
&&
CROCKEYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 1105 AM PDT SAT JUN 18 2016 ORZ006-007-181845- GREATER PORTLAND METRO AREA OR-CENTRAL WILLAMETTE VALLEY OR- 1105 AM PDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FAR WEST CENTRAL CLACKAMAS... NORTHWESTERN MARION...SOUTHEASTERN YAMHILL AND FAR SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1145 AM PDT... AT 1102 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DAYTON...OR 10 MILES EAST OF MCMINNVILLE... MOVING EAST AT 20 MPH. HALF INCH DIAMETER HAIL AND WINDS UP TO 35 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCMINNVILLE...TUALATIN...NEWBERG...WILSONVILLE...DAYTON...AURORA... BUTTEVILLE...SHERWOOD...LAFAYETTE...HUBBARD...DUNDEE...DONALD... ST. PAUL...BARLOW AND UNIONVALE. THIS INCLUDES THE FOLLOWING HIGHWAYS IN OREGON... INTERSTATE 5 BETWEEN MILE MARKERS 274 AND 285. STATE HIGHWAY 18 BETWEEN MILE MARKERS 46 AND 52. LAT...LON 4512 12313 4523 12322 4541 12282 4520 12269 TIME...MOT...LOC 1802Z 249DEG 24KT 4523 12298 ROCKEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1107 AM PDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM WATER SPOUT 1 W LONG BEACH 46.36N 124.07W
06/18/2016 PACIFIC WA BROADCAST MEDIA
REPORTED WATERSPOUT JUST WEST OF LONG BEACH WASHINGTON.
&&
CROCKEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
1155 AM PDT SAT JUN 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FUNNEL CLOUD RICKREALL 44.93N 123.23W
06/18/2016 POLK OR PUBLIC
VIDEO OF FUNNEL CLOUD SHARED VIA SOCIAL MEDIA.
&&
MCULLENThe Portland,OR radar (KRTX), 90 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
1 funnel cloud. Local standard time, as filed.
Video of a funnel cloud over Rickreall, Oregon was shared over Social Media.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2016Every state in 2016This day in weather historyWarnings in Oregon, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642794.